| Model Number |
E2450H-GNSB |
| Medical Device Problem Code |
Fire (1245)
| Health Effect - Clinical Code |
Partial thickness (Second Degree) Burn (2694)
| Date of Event |
01/02/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a blepharoplasty case, there was a fire in the operating room (or) in one of the ear, nose and throat (ent) surgeons.The surgeon was using cautery when the drape ignited.The patient had monitored anesthesia care (mac) and the provider was using a mask to deliver oxygen.The patient ended up with 2nd degree burns and was intubated overnight, released in the morning.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, during a blepharoplasty case, there was a fire in the operating room (or) in one of the ear, nose and throat (ent) surgeons.The surgeon was using cautery when the drape ignited.Drape over face caught fire with o2 trapped under it exacerbating the flame.Fire was approximately 6" in diameter and jumped to below the shoulders due to o2 pooling in the area.The patient had monitored anesthesia care (mac) and the provider was using a mask to deliver oxygen.The patient ended up with 2nd degree burn around mouth and chin, tip of tongue and the back of both shoulders.Patient was treated with topical and was intubated overnight then released in the morning.Basin of water was used to extinguish flames.